Alert archive / California / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 19, 2009, 2:48 PM PDT. It took effect at Sep 20, 2009, 6:00 PM PDT. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2009, 2:48 PM PDT (21:48 UTC)
- In effect from
- Sep 20, 2009, 6:00 PM PDT
- Expired
- Sep 22, 2009, 5:00 PM PDT
- In force
- 47 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSTO 192148 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 248 PM PDT SAT SEP 19 2009 ...A POTENT OFFSHORE WIND PATTERN SETS UP LATE SUNDAY THROUGH TUESDAY WITH HOT TEMPERATURES...LOW DAYTIME HUMIDITY AND POOR OVERNIGHT RECOVERY VALUES OVER THE COASTAL RANGE TO INCLUDE MUCH OF SHASTA COUNTY AS WELL AS THE WEST SLOPE OF THE NORTHERN SIERRA DOWN THROUGH PORTIONS OF THE EL DORADO NF... .A STRONG SURFACE HIGH PRESSURE BUILDS OVER THE PACIFIC NORTHWEST SUNDAY AND INTO THE GREAT BASIN FOR MUCH OF NEXT WEEK. THIS STRONG SURFACE PRESSURE GRADIENT WILL GENERATE BREEZY NORTH TO EAST WINDS SUNDAY EVENING THROUGH TUESDAY. EXPECT SINGLE DIGIT AFTERNOON HUMIDITY VALUES WITH POOR OVERNIGHT RECOVERY VALUES OVER THE INTERIOR COASTAL RANGE AND WEST SLOPE OF THE SIERRA NEVADA. HOT AND DRY CONDITIONS WILL LIKELY CONTINUE THROUGHOUT THE WEEK...BUT WITH LESS WIND. CAZ213-263-264-266-268-279-200600- /O.UPG.KSTO.FW.A.0003.090921T0100Z-090923T0000Z/ /O.NEW.KSTO.FW.W.0003.090921T0100Z-090923T0000Z/ EASTERN PORTION OF SHASTA/TRINITY NF-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)-EASTERN MENDOCINO NF- 248 PM PDT SAT SEP 19 2009 ...RED FLAG WARNING IN EFFECT FROM 6 PM SUNDAY TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR THE COASTAL RANGE AND MAJORITY OF SHASTA COUNTY AND FOR THE WEST SLOPES OF THE NORTHERN SIERRA INCLUDING THE PLUMAS AND PORTIONS OF THE LASSEN NF/S...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 5 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY EVENING THROUGH TUESDAY AFTERNOON AS BREEZY WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ269-200600- /O.UPG.KSTO.FW.A.0003.090921T0700Z-090923T0000Z/ /O.NEW.KSTO.FW.W.0003.090921T0700Z-090923T0000Z/ NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 248 PM PDT SAT SEP 19 2009 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR THE WEST SLOPE OF THE NORTHERN SIERRA TO INCLUDE PORTIONS OF THE TAHOE AND EL DORADO NF/S...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 5 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER CONDITIONS LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON AS BREEZY WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JCLAPP
6 follow-up statements
000 WWUS86 KSTO 192311 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 411 PM PDT SAT SEP 19 2009 ...A POTENT OFFSHORE WIND PATTERN SETS UP LATE SUNDAY THROUGH TUESDAY WITH HOT TEMPERATURES...LOW DAYTIME HUMIDITY AND POOR OVERNIGHT RECOVERY VALUES OVER THE COASTAL RANGE TO INCLUDE MUCH OF SHASTA COUNTY AS WELL AS THE WEST SLOPE OF THE NORTHERN SIERRA DOWN THROUGH PORTIONS OF THE EL DORADO NF... .A STRONG SURFACE HIGH PRESSURE BUILDS OVER THE PACIFIC NORTHWEST SUNDAY AND INTO THE GREAT BASIN FOR MUCH OF NEXT WEEK. THIS STRONG SURFACE PRESSURE GRADIENT WILL GENERATE BREEZY NORTH TO EAST WINDS SUNDAY EVENING THROUGH TUESDAY. EXPECT SINGLE DIGIT AFTERNOON HUMIDITY VALUES WITH POOR OVERNIGHT RECOVERY VALUES OVER THE INTERIOR COASTAL RANGE AND WEST SLOPE OF THE SIERRA NEVADA. HOT AND DRY CONDITIONS WILL LIKELY CONTINUE THROUGHOUT THE WEEK...BUT WITH LESS WIND. CAZ213-263-264-266-268-279-202300- /O.CON.KSTO.FW.W.0003.090921T0100Z-090923T0000Z/ EASTERN PORTION OF SHASTA/TRINITY NF-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)-EASTERN MENDOCINO NF- 411 PM PDT SAT SEP 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 5 PM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 5 PM PDT TUESDAY. AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY EVENING THROUGH TUESDAY AFTERNOON AS BREEZY WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ269-202300- /O.CON.KSTO.FW.W.0003.090921T0700Z-090923T0000Z/ NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 411 PM PDT SAT SEP 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 5 PM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 5 PM PDT TUESDAY. AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER CONDITIONS LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON AS BREEZY WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JCLAPP
000 WWUS86 KSTO 202055 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 155 PM PDT SUN SEP 20 2009 ...A POTENT OFFSHORE WIND PATTERN WILL CONTINUE THROUGH TUESDAY WITH HOT TEMPERATURES...LOW DAYTIME HUMIDITY AND POOR OVERNIGHT RECOVERY VALUES OVER THE COASTAL RANGE TO INCLUDE MUCH OF SHASTA COUNTY AS WELL AS THE WEST SLOPE OF THE NORTHERN SIERRA DOWN THROUGH PORTIONS OF THE EL DORADO NF... .A STRONG SURFACE HIGH PRESSURE BUILDS OVER THE PACIFIC NORTHWEST SUNDAY AND INTO THE GREAT BASIN FOR MUCH OF NEXT WEEK. THIS STRONG SURFACE PRESSURE GRADIENT WILL GENERATE BREEZY NORTH TO EAST WINDS SUNDAY EVENING THROUGH TUESDAY. EXPECT SINGLE DIGIT AFTERNOON HUMIDITY VALUES WITH POOR OVERNIGHT RECOVERY VALUES OVER THE INTERIOR COASTAL RANGE AND WEST SLOPE OF THE SIERRA NEVADA. HOT AND DRY CONDITIONS WILL LIKELY CONTINUE THROUGHOUT THE WEEK...BUT WITH LESS WIND. CAZ213-263-264-266-268-279-211400- /O.CON.KSTO.FW.W.0003.090921T0100Z-090923T0000Z/ EASTERN PORTION OF SHASTA/TRINITY NF-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)-EASTERN MENDOCINO NF- 155 PM PDT SUN SEP 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT OVER THE COASTAL RANGE TO INCLUDE MUCH OF SHASTA COUNTY AS WELL AS THE WEST SLOPE OF THE NORTHERN SIERRA DOWN THROUGH THE PLUMAS NF FROM 6 PM THIS EVENING TO 5 PM PDT TUESDAY. AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY EVENING THROUGH TUESDAY AFTERNOON AS BREEZY WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ269-211400- /O.CON.KSTO.FW.W.0003.090921T0700Z-090923T0000Z/ NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 155 PM PDT SUN SEP 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT OVER THE WEST SLOPE OF THE NORTHERN SIERRA TO INCLUDE PORTIONS OF THE TAHOE AND EL DORADO NF FROM MIDNIGHT TONIGHT TO 5 PM PDT TUESDAY. AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER CONDITIONS LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON AS BREEZY WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JCLAPP
000 WWUS86 KSTO 211238 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 538 AM PDT MON SEP 21 2009 ...A POTENT OFFSHORE WIND PATTERN WILL CONTINUE THROUGH TUESDAY WITH HOT TEMPERATURES AND LOW HUMIDITY LEVELS OVER THE COASTAL RANGE THROUGH MUCH OF SHASTA COUNTY AS WELL AS THE WEST SLOPE OF THE NORTHERN SIERRA DOWN THROUGH PORTIONS OF THE EL DORADO NF... .A STRONG SURFACE HIGH PRESSURE IS BUILDING OVER THE PACIFIC NORTHWEST THIS WEEK. THIS STRONG SURFACE PRESSURE GRADIENT WILL GENERATE BREEZY NORTH TO EAST WINDS THROUGH TUESDAY AFTERNOON. EXPECT SINGLE DIGIT AFTERNOON HUMIDITY VALUES WITH POOR OVERNIGHT RECOVERY VALUES OVER THE INTERIOR COASTAL RANGE...THE NORTHERN SACRAMENTO VALLEY AND THE WEST SLOPE OF THE SIERRA NEVADA. HOT AND DRY CONDITIONS WILL LIKELY CONTINUE THROUGHOUT THE WEEK...BUT WITH LESS WIND. CAZ215-220000- /O.EXA.KSTO.FW.W.0003.000000T0000Z-090923T0000Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- 538 AM PDT MON SEP 21 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT TUESDAY. AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH TUESDAY AFTERNOON AS BREEZY WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ213-263-264-266-268-269-279-220000- /O.CON.KSTO.FW.W.0003.000000T0000Z-090923T0000Z/ EASTERN PORTION OF SHASTA/TRINITY NF-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST-EASTERN MENDOCINO NF- 538 AM PDT MON SEP 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY. AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH TUESDAY AFTERNOON AS BREEZY WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KSTO 212231 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 331 PM PDT MON SEP 21 2009 ...BREEZY NORTH TO EAST WINDS ALONG WITH ABOVE NORMAL TEMPERATURES AND LOW HUMIDITIES WILL CONTINUE THROUGH TUESDAY OVER THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS ALONG WITH THE NORTHERN SIERRA... .A STRONG SURFACE HIGH PRESSURE IS BUILDING OVER THE PACIFIC NORTHWEST THIS WEEK. THIS STRONG SURFACE PRESSURE GRADIENT WILL GENERATE BREEZY NORTH TO EAST WINDS THROUGH TUESDAY AFTERNOON. EXPECT SINGLE DIGIT AFTERNOON HUMIDITY VALUES WITH POOR OVERNIGHT RECOVERY VALUES OVER THE INTERIOR COASTAL RANGE...THE NORTHERN SACRAMENTO VALLEY AND THE WEST SLOPE OF THE SIERRA NEVADA. HOT AND DRY CONDITIONS WILL LIKELY CONTINUE THROUGHOUT THE WEEK...BUT WITH LESS WIND ON WEDNESDAY AND THURSDAY. CAZ213-215-263-264-266-268-269-279-221400- /O.CON.KSTO.FW.W.0003.000000T0000Z-090923T0000Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST-EASTERN MENDOCINO NF- 331 PM PDT MON SEP 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY FOR BREEZY NORTH TO EAST WINDS ALONG WITH LOW HUMIDITIES. AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH TUESDAY AFTERNOON AS BREEZY WINDS BRING POOR TO VERY POOR OVERNIGHT HUMIDITY RECOVERIES AND SINGLE DIGIT HUMIDITIES IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KSTO 221235 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 535 AM PDT TUE SEP 22 2009 ...BREEZY NORTHEAST WINDS ALONG WITH ABOVE NORMAL TEMPERATURES AND LOW HUMIDITIES WILL CONTINUE TODAY OVER THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS...NORTHERN SIERRA AND INTERIOR COAST RANGE FROM LAKE COUNTY NORTHWARD... .STRONG HIGH PRESSURE IS BUILDING OVER THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA. THIS WILL CONTINUE TO RESULT IN BREEZY NORTH TO EAST WINDS TODAY. EXPECT SINGLE DIGIT AFTERNOON HUMIDITY VALUES WITH POOR OVERNIGHT RECOVERY VALUES OVER THE INTERIOR OF NORTHERN CALIFORNIA. HOT AND DRY CONDITIONS WILL LIKELY CONTINUE THROUGH THE WEEK...BUT WITH LESS WIND ON WEDNESDAY AND THURSDAY. CAZ213-215-263-264-266-268-269-279-230000- /O.CON.KSTO.FW.W.0003.000000T0000Z-090923T0000Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST-EASTERN MENDOCINO NF- 535 AM PDT TUE SEP 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR BREEZY NORTH TO EAST WINDS ALONG WITH LOW HUMIDITIES.. AN OFFSHORE WIND PATTERN WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY AS BREEZY NORTHEAST WINDS BRING SINGLE DIGIT MINIMUM HUMIDITIES. THE STRONGEST WINDS ARE EXPECTED THIS MORNING ACROSS THE WEST SLOPES OF THE NORTHERN SIERRA AND ADJACENT FOOTHILLS WHERE GUSTY NORTHEAST WINDS OF 15 TO 25 MPH CAN BE EXPECTED. LOCAL GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE EARLY THIS MORNING IN THE WIND-FAVORED RIDGETOP AND CANYON LOCATIONS. WINDS WILL DECREASE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KSTO 222358 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 458 PM PDT TUE SEP 22 2009 CAZ213-215-263-264-266-268-269-279-230100- /O.EXP.KSTO.FW.W.0003.000000T0000Z-090923T0000Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST-EASTERN MENDOCINO NF- 458 PM PDT TUE SEP 22 2009 ...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE RED FLAG WARNING FOR THE SIERRA CASCADE RANGE...NORTHERN SACRAMENTO VALLEY...EASTERN SIERRA FOOTHILLS OF THE SACRAMENTO VALLEY...THE WESTERN PORTIONS OF SHASTA COUNTY AND THE COASTAL RANGE FROM SHASTA COUNTY SOUTHWARD TO LAKE COUNTY WILL BE ALLOWED TO EXPIRE AT 5 PM PDT THIS AFTERNOON. WINDS HAVE DECREASED THIS AFTERNOON AND ARE GENERALLY BELOW 10 MPH AT NEARLY ALL LOCATIONS WITHIN THE WARNING AREA. PRESSURE GRADIENTS ARE RELAXING AND ARE NOT EXPECTED TO INCREASE TONIGHT. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. CONDITIONS WILL REMAIN QUITE DRY WITH POOR OVERNIGHT HUMIDITY RECOVERY EXPECTED OVER THE NEXT FEW DAYS BUT STRONG WINDS ARE NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 19, 9:15 AM PDT, 5 hours 33 minutes earlier.
Area forecast discussion, Sep 19, 9:15 AM PDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 915 AM PDT SAT SEP 19 2009 .DISCUSSION... SCATTERED TO BROKEN MID AND HIGH LEVEL CLOUDS OVER MOST OF OUR CWA THIS MORNING AS A COLD FRONT APPROACHES THE NORCAL COASTLINE. PARTLY CLOUDY SKIES PLUS COOLER AIR ALOFT WILL LIMIT HEATING THIS AFTERNOON. DAYTIME HIGHS TODAY SHOULD MEASURE UP INTO THE LOW 90S FOR THE VALLEY FLOOR...A GOOD 4-8 DEGREES BELOW YESTERDAYS HIGHS. THE MARINE LAYER WAS FAIRLY SUPPRESSED EARLY THIS MORNING...AROUND 500 FEET. OVER THE PAST FEW HOURS, THAT LAYER HAS DEEPENED TO AROUND 1500 FEET. THE ONSHORE SFO-SAC GRADIENT IS AROUND 2 MB COMPARED TO 0.1 MB 24 HOURS AGO. ALTHOUGH THE DELTA BREEZE IS NOT EXPECTED TO BE STRONG TODAY, IT WILL HAVE SOME COOLING AFFECT IN THE DELTA REGION. HIGH PRESSURE IS STILL SET TO DOMINATE THE WEST COAST NEXT WEEK AS A WARMING TREND BEGINS TOMORROW. NO CHANGES TO CURRENT FORECAST PACKAGE AT THIS TIME. JBB .PREVIOUS DISCUSSION...SUNDAY MARKS THE BEGINNING OF A SIGNIFICANT WARMING TREND AS THE EASTERN PACIFIC RIDGE BUILDS INTO NORTHERN CALIFORNIA. SURFACE HIGH PRESSURE WILL WILL MOVE INLAND SUNDAY AND DRIFT EASTWARD INTO IDAHO MONDAY NIGHT. SHOULD SEE LOCALLY GUSTY WINDS ALONG PORTIONS OF THE COASTAL RANGE AND DOWN SIERRA CANYONS SUNDAY INTO MONDAY AND FIRE WEATHER WATCHES REMAIN IN EFFECT FOR SOME OF THE MORE WIND-FAVORED AREAS. UNSEASONABLY HOT WX IS EXPECTED TO CONTINUE THROUGH MUCH OF NEXT WEEK AS THE GFS/ECMWF BUILD A VERY STRONG RIDGE OVER THE AREA WITH 500 MBS HEIGHTS PEAKING OUT AROUND 595-596 DAM. FOR MUCH OF THE WEEK THE HIGH CENTER IS FORECAST TO BE OVER THE PAC NW WHICH WOULD CREATE A GOOD OFFSHORE PATTERN...AND DOWNSLOPE/NELY WINDS WHICH WILL BE WARMING AND DRYING ADIABATICALLY. SUMMER LIKE TEMPS ARE FORECAST FOR THIS PERIOD WITH POSSIBLE RECORD TEMPS IN THE VALLEY AS MAX TEMPS ARE LIKELY TO EXCEED THE CENTURY MARK BY SEVERAL DEGREES. THE SPS DEALS WITH THE UNSEASONABLY HOT WX EVEN THOUGH IT WILL OFFICIALLY BE THE FIRST WEEK OF AUTUMN...AS THE AUTUMNAL EQUINOX WILL OCCUR ON 9/22 AT 2:19 PM PDT. 500 MBS HEIGHT STANDARD DEVIATIONS (IN DAM) RANGE FROM 6-8 DAM OVER THE 50 YEAR CLIMATOLOGY...OR 2+ STANDARD DEVIATIONS FROM THE 50 YEAR NORMAL. && .AVIATION... VFR CONDS OVER THE NEXT 24 HOURS. SOUTHWEST WIND GUSTS TO 25 KT OVER HIGHER PEAKS OF THE NORTHERN SIERRA LATE THIS AFTERNOON AND INTO THE EVENING...OTHERWISE LIGHT WINDS FOR ALL VALLEY TAF SITES GENERALLY AT OR BELOW 12 KTS. && .STO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY EVENING THROUGH TUESDAY AFTERNOON FOR THE MOUNTAINS OF SOUTHWEST SHASTA COUNTY SOUTHWARD TO LAKE COUNTY FOR STRONG NORTHEAST WINDS AND LOW HUMIDITY. &&
Hazardous weather outlook, Sep 19, 7:00 AM PDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK - AMENDED NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SAT SEP 19 2009 CAZ013>019-063-064-066>069-201400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FROM SUNDAY EVENING INTO TUESDAY EVENING. DRIER AND INCREASINGLY WARMER TEMPERATURES EXPECTED NEXT WEEK. HIGH PRESSURE DEVELOPING TO THE NORTH WILL BRING GUSTY NORTHERLY TO EASTERLY WINDS BY LATE SUNDAY WITH LOW HUMIDITY LEVELS. CRITICAL FIRE WEATHER CONDITIONS CONTINUING THROUGH TUESDAY ARE POSSIBLE OVER THE EASTERN SLOPE OF THE COASTAL MOUNTAINS FROM LAKE COUNTY INTO SHASTA COUNTY AND PORTIONS OF THE WEST SLOPES OF THE SIERRA NEVADA. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.